Hail, San Miguel
- When
- August 25, 4:25 PM MST
- Where
- San Miguel County, Mineral Hill
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.620, -105.400
A mid level short wave trough and upper level jet maximum acted on very unstable air to enhance severe thunderstorms that produced large hail across northeast New Mexico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A mid level short wave trough and upper level jet maximum acted on very unstable air to enhance severe thunderstorms that produced large hail across northeast New Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 25, 1:20 PM MST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 220 PM MDT SAT AUG 25 2007 .DISCUSSION...HIGH PRESSURE OVER NM WILL SHIFT E SUN AND MON...THEN BUILD BACK W TO THE FOUR CORNERS AREA LATER NEXT WEEK. DESPITE HIGH PRESSURE CENTERED OVER THE STATE...THUNDERSTORMS ARE FIRING AGAIN OVER THE WC...AND SC TO NE AREAS. FOCUS THROUGH THIS EVE SHOULD BE IN THESE AREAS. WHILE DRY AIR ALOFT HAS MOVED OVER THE NE...LOW LEVELS REMAIN MOIST. OLD FRONTAL BOUNDARY NOT AS EVIDENT NOW OVER THE E...BUT STILL DECENT DIRECTIONAL SHEAR WITH S TO SE LOW LEVEL WINDS AND MID TO UPPER LEVEL FLOW FROM THE NW. STILL PLENTY UNSTABLE AS WELL WITH -5 TO -6 LIFTED INDICES FROM THE NE TO THE SC MOUNTAINS. PLENTY OF MOISTURE IN THE SW AS WELL...WITH SATELLITE LOOPS SHOWING MID LEVEL MOISTURE CREEPING N. THE FAR NW THOUGH WILL AGAIN BE THE QUIETEST REGION THIS EVE. STORMS LIKELY TO REMAIN OVER THE SW AND WC AREAS THE LONGEST...PERHAPS THROUGH THE NIGHT. THE W WILL BE THE FOCUS FOR STORMS ON SUN AS UPPER HIGH DRIFTS E AND ALLOWS SOME OF THE ABUNDANT MOISTURE OVER NRN MEXICO AND SE AZ TO STREAM N. MOISTURE PLUME THEN GETS CAUGHT UP IN THE W TO SW FLOW ALOFT AND INVADES THE NRN AREAS MON INTO TUE. HIGH BECOMES CENTERED IN THE FOUR CORNERS REGION BY MIDWEEK AND CUTS OFF THE DEEPER FLOW OF MOISTURE. HOWEVER...THIS POSITION OPENS UP THE E TO DISTURBANCES AND MCS DEVELOPMENT. THUS MAIN FOCUS FOR THE MID TO LATE WEEK PERIOD WILL BE OVER THE E. MODELS STILL SHOWING A BACK DOOR COLD FRONT AS WELL TO MOVE S OVER THE ERN PLAINS WED NIGHT AND THU...BRINGING COOLER TEMPS AND A MORE MOIST UPSLOPE FLOW. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 91 63 89 / 5 30 40 30 GALLUP.......................... 57 87 57 85 / 20 30 40 20 GRANTS.......................... 56 87 55 85 / 20 30 30 20 GLENWOOD........................ 64 90 61 91 / 30 40 30 20 CHAMA........................... 47 82 49 80 / 10 30 30 30 LOS ALAMOS...................... 58 86 57 84 / 20 20 30 20 RED RIVER....................... 44 77 45 76 / 20 10 10 30 TAOS............................ 53 87 53 84 / 20 20 20 30 SANTA FE........................ 59 88 57 87 / 20 20 20 20 SANTA FE AIRPORT................ 60 90 58 87 / 20 20 20 20 ESPANOLA........................ 57 93 59 90 / 20 20 30 20 ALBUQUERQUE HEIGHTS............. 69 91 67 90 / 20 20 30 20 ALBUQUERQUE VALLEY.............. 64 93 63 91 / 20 20 30 20 ALBUQUERQUE FOOTHILLS........... 65 90 64 89 / 20 20 30 20 ALBUQUERQUE WEST MESA........... 65 91 65 90 / 20 20 30 20 SOCORRO......................... 63 93 63 90 / 30 20 20 10 SANDIA PARK/CEDAR CREST......... 59 87 59 83 / 30 20 30 20 MORIARTY/ESTANCIA............... 55 90 55 88 / 30 20 20 10 CARRIZOZO....................... 63 93 60 92 / 20 20 10 10 RUIDOSO......................... 57 82 54 83 / 30 20 20 20 RATON........................... 55 90 54 87 / 20 10 10 10 LAS VEGAS....................... 57 87 54 85 / 30 10 20 20 ROY............................. 61 89 60 87 / 20 5 5 10 CLAYTON......................... 63 93 63 91 / 20 5 0 10 SANTA ROSA...................... 62 95 60 93 / 20 5 5 10 TUCUMCARI....................... 68 98 66 96 / 20 5 0 5 FORT SUMNER..................... 65 95 65 93 / 10 5 5 5 CLOVIS.......................... 66 94 65 94 / 10 5 0 0 PORTALES........................ 66 95 64 95 / 10 5 0 0 ROSWELL......................... 69 97 66 96 / 10 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 AM MDT SAT AUG 25 2007 NMZ001>021-026-261200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 555 AM MDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON INTO EARLY EVENING ACROSS NORTHEAST NEW MEXICO. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. HEAVY RAIN MAY ALSO OCCUR WITH THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY IN A BAND STRETCHING FROM NORTHEAST INTO SOUTH CENTRAL AND WEST CENTRAL SECTIONS. LOCALIZED AREAS OF FLASH FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAINFALL IS POSSIBLE SUNDAY AFTERNOON AND EVENING MAINLY WEST OF THE CONTINENTAL DIVIDE...WHERE LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS NORTHEAST NEW MEXICO TODAY...INCLUDING UNION...HARDING...COLFAX AND MORA COUNTIES... MAINLY BETWEEN 2 AND 7 PM. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 124 PM MDT SAT AUG 25 2007 NMZ005-011-012-252000- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 124 PM MDT SAT AUG 25 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHWEST SAN MIGUEL COUNTY... AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES SOUTH OF VILLANUEVA. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ANTON CHICO...SAN JUAN AND TECOLOTITO. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 228 PM MDT SAT AUG 25 2007 NMZ011-252100- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- 228 PM MDT SAT AUG 25 2007 ...STRONG THUNDERSTORM MOVING EAST OF ENCINO IN TORRANCE COUNTY... AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES NORTH OF CEDARVALE. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE DURAN AND ENCINO. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT SAT AUG 25 2007 NMZ016-017-252115- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 230 PM MDT SAT AUG 25 2007 ...STRONG THUNDERSTORM MOVING OVER U.S. HIGHWAY 54 SOUTH OF CORONA... AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTHWEST OF CORONA. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL LINCOLN COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 433 PM MDT SAT AUG 25 2007 NMZ005-260000- NORTHEAST HIGHLANDS- 433 PM MDT SAT AUG 25 2007 ...STRONG THUNDERSTORMS OVER CENTRAL MORA COUNTY... A STRONG THUNDERSTORM IN CENTRAL MORA COUNTY ALONG AND SOUTH OF STATE ROAD 120 BETWEEN OCATE AND WAGON MOUND WILL MOVE SOUTH AND EAST ACROSS STATE ROAD 120 TOWARD WAGON MOUND AND INTERSTATE 25 BETWEEN MILE MARKERS 385 AND 395. EXPECT HEAVY DOWNPOURS...A FEW MINUTES OF HAIL...LOCALLY GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THESE STORMS MOVE THROUGH. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES... ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 446 PM MDT SAT AUG 25 2007 NMZ004-005-011-252315- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 446 PM MDT SAT AUG 25 2007 ...STRONG THUNDERSTORM MOVING OVER GALLINAS IN NORTHWEST SAN MIGUEL COUNTY... AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR EL PORVENIR. THE STRONG THUNDERSTORM WAS MOVING SOUTHEAST AT 5-10 MPH...AND MAY REACH WESTERN LAS VEGAS BY 515 PM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GALLINAS...MINERAL HILL...MONTEZUMA...SAN ANTONIO...SAN GERONIMO AND SAN IGNACIO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 452 PM MDT SAT AUG 25 2007 NMZ005-007-252345- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- 452 PM MDT SAT AUG 25 2007 ...STRONG THUNDERSTORM MOVING OVER NORTHWEST UNION AND FAR NORTHEAST COLFAX COUNTIES... AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR DES MOINES. THE STRONG THUNDERSTORM WAS DRIFTING SLOWLY TOWARD THE NORTHWEST. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CAPULIN AND FOLSOM. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 44
The Albuquerque radar (KABX), 139 km away, was scanning. The volume nearest the first event began at 23:23 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds lifted the roof off a small shed.
The hail broke two windows in a home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43762, 43763, 51685, 43764, 43765.